MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC

W. L. GORE & ASSOCIATES, INC. GORE® DUALMESH® BIOMATERIAL; MESH, SURGICAL, POLYMERIC
Model Number 1DLMC03
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2010
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: implant preoperative complaints: (b)(6) 2010: (b)(6) medical center.Dr.(b)(6), m.D.Preoperative history and physical.This is a 50-year-old man who works for lowe's home improvement store.He also works on summer camps, requiring heavy lifting.He does not smoke.History of present illness: a number of years ago he had an x-ray and was told that his diaphragm was high.He did not realize he had a hernia until he had a ct scan recently for what sounds like a question of a kidney stone (he did not have one).I have now reviewed a ct scan that shows a classic right foramen of morgagni hernia with a large amount of abdominal contents up into the right chest.His only symptoms that have bothered him more so in the recent years have been gradually diminishing exercise tolerance and increasing shortness of breath with exertion.He never has chest pain or any suggestion of angina.Physical exam: height 69 inches, weight 238 pounds¿he is a heavyset man with some extra weight in his trunk¿impression: this is a right-sided foramen of morgagni hernia.I suspect it has become more symptomatic as more intra-abdominal contents have migrated through it over the years.Although there is no way of knowing for certain ahead of time to what degree this is contributing to his shortness of breath, if at all, i suspect it is.Repair seems sensible.We discussed the operation in utterly blunt detail, including potential failure, recurrence, nuisance and serious complications.I told him that i typically try to repair these primarily with suturing, reinforcing with mesh when my intraoperative judgment calls for it, sometimes absorbable, sometimes gore-tex.Plan: laparoscopic foramen of morgagni hernia repair.Preoperative liver shrinkage diet.(b)(6) 2010: (b)(6) medical center ((b)(6)).Dr.(b)(6), m.D.Indications: ¿the patient is a 50-year-old man who was told he had a high diaphragm many years ago after a chest x-ray.He recently had a ct scan for abdominal pain and it showed a classic right foramen of morgagni hernia with a large amount of intra-abdominal contents in the right chest.He has had diminishing exercise tolerance and increasing shortness of breath, realistically attributable to the hernia.It seemed prudent to repair.¿ implant procedure: laparoscopic diaphragmatic hernia repair with mesh.[implant: gore® dualmesh® biomaterial, 1dlmc03/7087329, 10cm x 15cm x 1mm thick, oval.].Implant date: (b)(6) 2010 [hospitalization (b)(6) 2010].(b)(6) 2010: (b)(6) medical center ((b)(6)).Dr (b)(6), m.D.Operative report.Pre- and postoperative diagnosis: right foramen of morgagni hernia.Anesthesia: general.Wound classification: not provided.Findings: ¿he had a right foramen of morgagni hernia that extended just to the left of the xiphoid.It was failure of attachment of the diaphragm to the costal margin anteriorly.There was a large sac well up into the right chest.Most of the transverse colon, the entire omentum, and quite a number of loops of small bowel were in the hernia.I resected the sac and did a primary repair, reinforced with a 10 x 15-cm piece of gore-tex dualmesh.His liver looked normal, as did his antrum, transverse colon, omentum, and generalized peritoneal surfaces.¿.Procedure: ¿following induction of general anesthesia and orotracheal intubation, i placed him in low lithotomy position and prepped and draped his abdomen sterilely.I preinjected all trocar sites with 0.5% marcaine with epinephrine.I placed three 5-mm applied medical bluntly dissecting, optically guided, insufflating ports, two in the low left subcostal position and one in the supraumbilical upper midline.I had quite good visualization using a 30-degree 5-mm laparoscope.I did the dissection of the operation with 12-15 mmhg c02 insufflation and the repair with 8 mmhg.The hernia was obvious.The omentum and transverse colon were missing and there were small-bowel loops up in there.With gentle hand-over-hand traction, the small bowel reduced easily.The omentum and colon, due to its bulk and weight and a single broad omental adhesion well up into the sac, came down with more difficulty.I grasped the colon only a few times and atraumatically, and did most of by grasping on the omentum itself, admittedly tearing it in some places, and some appendices epiploica.I used cold scissors to free the omental adhesion high in the sac after identifying it.This allowed the entire colon and omentum to flop back into the abdomen.There was no more than 50-ml blood loss during this operation, all of it from early omental oozing from grasping injuries.I was now staring at a wide-open hernia sac.It was transparent enough that i could see anterior ribs well into the chest, and a lung compressed high in the chest as well.I used cauterized scissors to incise the peritoneum around the rim of this fish-mouthed defect.I then established an easy blunt dissection plane between the hernia sac and the pleura and the chest structures.The sac reduced entirely.I cut through with cautery the obliterated umbilical vein in two positions and resected some preperitoneal fat anteriorly and inferiorly away from the costal margin to allow mesh placement against the fascia of the rectus sheath posteriorly.It was clear to me that i was not going to accept primary suturing alone.At this point, i took down the entire falciform ligament to allow the liver to fall away and not pull against the diaphragmatic lip with him in this supine position.I thought there was going to be some tension on the closure, but placed approximately eight 0 ethibond mattress sutures a centimeter or so back from the edge of the diaphragmatic lip and brought them up to the anterior abdominal wall with full-thickness transfascial sutures, using the numerous puncture wounds and the gore suture passer.It approximated pretty well.As i tied down the sutures and freed up the tethered skin, a few of them loosened, but i just added about three more.It made a nice-looking closure but one i did not trust to hold up to coughing or other stress.I had already elected the use mesh.I measured the defect and what i thought was an adequate overlap at about 13.5 cm transversely and 8 cm anterior-to-posterior.I therefore used a 10 x 15-cm piece of gore-tex dualmesh without trimming it.I placed four interrupted 2-0 ethibond sutures around what was going to be the inferior margin of the mesh, rolled the mesh and brought it in through the left lateral subcostal port site after dilating it somewhat to introduce the mesh, and removed and discarded the hernia sac.I now unfurled the mesh and centered it how i wanted it over the underlying suture line.I then used again 0.5% marcaine with epinephrine, puncture wounds, and the gore suture passer to affix the inferior margin of the mesh to the posterior muscle fascia.I placed four more intervening sutures and another transfascial suture on each edge until i reached the costal margin and could not use this technique any further.There were enough sutures here that i did not think there was any point in putting in tacks.I then used intracorporeal suturing with a 2-0 ethibond to place another 8-10 interrupted sutures to the diaphragm, crossing over where the falciform used to be.These were closely spaced, well-placed sutures around the entire circumference of the onlay mesh.I was quite pleased with the repair.I did a final sweep of the peritoneal cavity.There had been a small amount of blood pooling that we had suctioned quite a bit earlier in the case, and none had reaccumulated.There was perfect hemostasis and no distant sites of pooled blood.I desufflated as several high-pressure sustained bagged breaths were delivered to the patient to try to evacuate the site of the previous hernia and re-inflate his right lung.The above description of the procedure does not do justice to the difficulty.No move, after reducing the colon and omentum, was technically difficult; there were just a lot of slow and cautious, tedious steps.I closed the three laparoscopic port sites with 4-0 vicryl subcuticular and reinforced those and closed all the numerous puncture wounds with dermabond.He awoke and was extubated in the operating room, having tolerated this 210-minute operation well.He has been transferred to the recovery area in good condition.¿.(b)(6) 2010: (b)(6) medical center.Implant sticker: gore® dualmesh® biomaterial ref: 1dlmc03; lot: 7087329.W.L.Gore & associates.Size: n/a.Expiration date: n/a.Quantity: 1.The records confirm gore® dualmesh® biomaterial (ref: 1dlmc03; lot: 7087329) was implanted during the procedure.Explant preoperative complaints: (b)(6) 2010: (b)(6) medical center.Dr.(b)(6), m.D.Preoperative history and physical.History of present illness: two and a half months ago, i laparoscopically repaired a large right foramen of morgagni hernia that contained much of his transverse colon and small-bowel omentum.I resected the sac and did a primary suture repair and an overlay with a 10 x 15 cm piece of gore-tex dualmesh, free sutured superiorly and with transfascial fixation sutures inferiorly.Since going home, his exercise tolerance and breathing capacity has greatly improved.Three weeks after surgery, while back at work, he was playfully punched by a coworker in the left upper quadrant by that night had a noticeable firmness.It then became erythematous.Dr.(b)(6) incised and drained what seemed like a subcutaneous infection there and then in the right medial subcostal position.They continued to drain pus.He claims that when he injects peroxide in the left upper quadrant site, it comes out the right upper quadrant site.He still feels well, although he does describe some episodes of brief chills on a warm day and feeling hot at other times.He has lost about 20 pounds since surgery, although he says his appetite is good and he is eating alright.I reviewed his ct scan he brought with him today from a week or more ago.It shows air and fluid around what looks like a contracted and mesh.There is also a substantial simple fluid collection in the mediastinum on the right side, much smaller than the space previously occupied by the hernia itself and with no air within it.There is also no surrounding inflammation in the chest.Past surgical history: 1.Right foramen of morgagni hernia repair by me in may 2010.2.Laparoscopic right inguinal hernia repair.Past medical history: 1.Hypertension.2.Hypercholesterolemia.Physical exam: height 69 inches, weight approximately 215 pounds.He is a well-proportioned man, alert, cheerful, not at all ill, ambulates easily.Heent: no masses or bruits.Lungs: clear and equal bilaterally.Heart: regular rate without murmurs or extra sounds.Abdomen: flat when supine.Soft, without masses, organomegaly or hernias.He does have 2 pinhole defects, one in the right subxiphoid position, the other in the left medial subcostal position but separated by 8 cm or so.These appear to be from old fixation suture sites, and dr.(b)(6)' transverse incisions are largely healed.I can express.There is non-malodorous, cream-colored pus on his dressing, and i can express some from both of these.I injected with lidocaine and enlarged each to about a centimeter and was able to probe several centimeters on the right sided one and only a couple of centimeters on the left, which angled medially.I injected each of them with saline and did not get anything coming out the other side.Impression: this is more than a subcutaneous infection.It appears to communicate with the mesh itself.The mesh also does not seem draped out as i left it.I suspect it is separating.The diaphragm itself seems intact, so hopefully removing this mesh will find healed diaphragm underneath that does not need further reinforcement, although i will use absorbable mesh if i encounter a defect or attenuated diaphragm.We discussed the operation in blunt detail.There is a potential that this is [sic] would be inflamed enough to be more a difficult operation than i anticipate, but i see no way of avoiding it.I am not sure what to make of the thoracic fluid collection.There is a moderate amount of air in the abdominal collection, presumably from his injecting.It is in the site of the previous hernia that was obviously at one point contiguous with the diaphragmatic repair.It could therefore be contaminated.There is no way of accessing this short of thoracoscopy, and i suspect if it were infected, he would be not puttering along as well as he is.I therefore am inclined to approach laparoscopically without recruiting someone to enter his chest.Obviously, that could prove in retrospect be wrong, but that can be approached as a separate procedure as, in fact, it is anyway.I offered him admission today to take care of this, but he wanted to make arrangements at home including a ride.Since he has been tolerating this for over a month, i thought that was a reasonable request.Plan: elective diagnostic laparoscopy with mesh removal, possible absorbable mesh reinsertion.(b)(6) 2010: (b)(6) medical center ((b)(6)).Dr (b)(6), m.D.Indications: ¿the patient is a 52-year-old man for whom i laparoscopically repaired a large right-sided foramen of morgagni hernia laparoscopically with primary repair reinforced with a 10 x 15 cm piece of gore-tex dualmesh.This was nearly three months ago.He had a large amount of small bowel, his entire omentum and large portion of his transverse colon through the defect.He did well but then began draining pus from two of his transfascial fixation sutures.Initially i had hoped it was simply a subcutaneous infection but became clear communicated more deeply.A recent ct scan showed undrained fluid around the mesh and the mesh was somewhat contracted.There was also a moderate-sized fluid collection in the chest, not as large as the space of the original hernia occupied but in that position.He did not seem sick enough to me for the thoracic portion of it to be infected but that remained a possibility.After careful discussion with him my plan i was most comfortable with was a diagnostic laparoscopy with mesh removal and inspection for the integrity of the diaphragmatic repair and to see if i could identify any communication with the chest.¿ explant procedure: diagnostic laparoscopy with incision and drainage.Mesh removal.Explant date: (b)(6) 2010 [outpatient surgery].(b)(6) 2010: (b)(6) medical center ((b)(6)).Dr.(b)(6), m.D.Operative report.Pre- and postoperative diagnosis: infected diaphragmatic gore-tex mesh.Anesthesia: general.Estimated blood loss: less than 50 ml.Specimens: none.Wound classification: 2 [clean contaminated].Findings: ¿he had dense adhesions in the right medial subcostal position, as expected.This comprised largely of omentum but knuckle of transverse colon was pulled up there as was the duodenal bulb, pylorus, distal antrum.The mesh was encased in fibrotic capsule and had some undrained pus within it.The mesh itself had no attachment except at the ethibond sutures.I totally removed the mesh without leaving any behind and got out almost all of the suture material as well.I could track the draining cutaneous fistulas into this collection.I took down the colon adhesion but left the pyloric region adhesion because it was so dense there.I could not demonstrate any defect in the diaphragmatic closure.It seemed fine.I could not identify any communication with the chest.The remainder of his peritoneal cavity looked fine as did his liver.¿.Procedure: ¿following induction of general anesthesia and orotracheal intubation, i prepped and draped his abdomen sterilely, (although pus was still draining out of his right and left medial subcostal sinuses).I preinjected all 3-port sites with 0.5% marcaine with epinephrine.I easily reentered the peritoneal cavity using the previous supraumbilical midline camera site with the applied medical 5-mm bluntly dissecting, optically guided insufflating port.I insufflated to 15 mmhg c02 and placed a left upper quadrant 5-mm port through a previous left port site and a new right upper quadrant 5-mm port.I had excellent visualization using a 30 degree 5-mm laparoscope.I used some electrocautery on both the maryland forceps and scissors to take down the omental adhesions that were densely walling off the mesh.Ultimately, i was able to cut into the mesh cavity and suction out pus.I unroofed the inferior margin of the capsule of the mesh.I suctioned out all the pus and none further accumulated.I then went around the perimeter of mesh where it was still nicely attached with a lot of old ethibond sutures.I cut each suture and removed it, leaving behind only perhaps a few scraps of suture.I then totally detached the mesh.Underneath was quite granulated but i was able to scrape off the granulation and suck it out through the suction irrigator.I then used a probe to communicate both cutaneous sinuses with this collection.His physical exam and story of low-grade fevers were completely explained with what i saw here.I used cold scissor with just occasional electrocautery to take down the knuckle of colon that was stuck up to the previous diaphragmatic hernia repair.I suctioned and irrigated, not allowing any of the irrigant to leave the area affected by this, although some invariably went up over the right lobe of the liver where i suctioned it out and irrigated copiously as well.The underlying diaphragmatic repair beneath the mesh seemed not only totally intact but rather firm.I saw no communication.We gave a high pressure sustained bagged breath and could demonstrate no pus coming from the chest.This reinforced my suspicion that is a residual seroma, noninfected.I dilated up the right medial subcostal sinus tract and introduced the kelly clamp and removed the mesh and discarded it.It had a subtle malodor to it but nothing striking.I did a final sweep of the peritoneal cavity.There had been a small amount of bleeding with omental dissection but it likely did not approach 50, let alone 100 ml.There was complete hemostasis for the bulk of the operation.I contemplated leaving a drain behind, but there was truly no cavity left.I had opened up the entire area and thought it better just to let it all approximate and close off.I did, however, leave gauze wicks in both of the size tracts and anticipate that if infection reaccumulated it would necessitate out of one or both of these.I desufflated and removed all instruments.I closed the skin incision with dermabond.He awoke and was extubated in the operating room having tolerated this 75-minute operation well.He has been transferred to the recovery in good condition for probable overnight stay, although he was at hoping to leave.¿.(b)(6) 2010 ¿ (b)(6) 2010: (b)(6) medical center.Microbiology reports.(b)(6) 2010: anaerobic culture: other specimen.Site: infected mesh.Gram stain.4+ polys.No recognizable bacteria seen.(b)(6) 2010 ¿ (b)(6) 2010: anaerobic culture: other specimen.1+ gram negative rod.Identification to follow.1+ gram positive cocci.Identification to follow.(b)(6) 2010 ¿ (b)(6) 2010: anerobic culture: 1+ gram negative rod.Identification to follow.By gross appearance: e.Coli.1+ gram positive cocci identification to follow.By gross appearance: alpha streptococcus.1+ beta streptococcus.The following by gross appearance: 3+ bacteroides sp.3+ veillonella sp.Anerobic culture: group b streptococcus.(b)(6) 2010 ¿ (b)(6) 2010: anaerobic culture: gram stain.4+ polys.No recognizable bacteria seen.Culture, anerobic: 1+ gram negative rod.By gross appearance e.Coli.1+ gram positive cocci.By gross appearance: alpha streptococcus.1+ beta streptococcus.The following by gross appearance: 3+ bacteroides sp.3+ veillonella sp.3+ peptostreptococcus species.Anaerobic culture: group b streptococcus.(b)(6) 2010: inpatient hospitalization.(b)(6) medical center.(b)(6) 2010: ct chest/abdomen/pelvis.Impression: findings are compatible with a colocutaneous fistula involving the transverse colon.An extraluminal collection is identified in the midline just below the diaphragm anteriorly.The inflammatory process is contiguous with the chest cavity and has a large rounded collection in the right epicardial fat.This is [sic] may prepresent [sic] an abscess, but i cannot determine if there may have been a pre-existing cyst.If there was a pre-existing cyst, it could be infected at this time.Correlate with any preoperative imaging.(b)(6) 2010: dr.(b)(6), m.D.Vir procedure note.Procedure: ct guided abscess drainage.Indication: 52-year old male with history of right chest fluid collection.Procedure: limited ct scan was performed.This identified the previously seen rounded fluid collection within the anterior right chest.The skin was prepped and draped in usual sterile fashion.The skin surface was anesthetized with 2% lidocaine.Using intermittent ct guidance, a 19-gauge yueh catheter was advanced into the fluid collection.Approximately 20 cc of dark fluid was withdrawn from the collection and sent to the laboratory for further analysis.Postprocedural ct demonstrated no evidence of a pneumothorax or hematoma.Impression: successful aspiration of patient¿s fluid collection within the right anterior chest.2 cc of dark fluid was withdrawn and sent to the laboratory for further analysis.Post ct demonstrates no pneumothorax.(b)(6) 2010: microbiology report.Anaerobic specimen.Gram stain.No polys.No recognizable bacteria seen.No growth at 48 hours.Final report: no growth aerobically or anaerobically.(b)(6) 2010: discharge summary.Nurse (b)(6) rn, anp-c, dr.(b)(6), m.D.Reason for admission: post-op wound infection.Presentation: ¿this is a 52 year old male had an infected diaphragmatic gore-tex mesh which was removed on (b)(6) 2010.The patient had laparoscopic large right sided foramen of morgagni hernia with gore-tex dual mesh done three months ago.He presented this admission with stool, and air coming from an epigastric trocar site.He also had a fever.¿ hospital course: the patient was admitted and started on iv vancoymcin and zosyn.He was initially kept npo.Blood cultures were negative.Culture from wound site grew group g streptococcus.A ct of the abdomen/pelvis showed a colocutaneous fistula involving the transverse colon, some inflammation in the area, no adjacent collection, remote collection in the right chest.He was seen by ct surgeon dr blank, biopsy of the right chest collection was recommended.Ct guided aspiration of the right lung fluid collection was done on (b)(6) 2010, 20 ccs of dark fluid was removed and was negative for bacteria.His diet was advanced as tolerated and he was seen by the wound nurse for pouching with an ostomy bag over the fistula site.Prior to discharge, the patient was tolerating a diet, pain well controlled.He was switched to oral antibiotics with moxifloxacin to complete a total of 14 days of antibiotic use¿ a potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic diaphragmatic hernia repair on (b)(6) 2010 whereby a gore® dualmesh® biomaterial was implanted.The complaint alleges that on (b)(6) 2010 and (b)(6) 2010, additional procedures occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: additional surgeries, pain & suffering, infection, mesh removal, seroma, infected mesh, pain & suffering.Additional event specific information was not provided.
 
Additional Manufacturer Narrative
H6: conclusion code remains unchanged.It should be noted that the gore® dualmesh® biomaterial instructions for use addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.The gore® dualmesh® biomaterial instructions for use also states: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6: updated health effect.H6: updated investigation finding.H6: updated type of investigation.H6: updated investigation conclusions.The investigation has been completed.Based upon the totality of the information received over the course of the investigation and reported by gore in the previously submitted medical record narratives the following conclusions have been reached.As previously reported, all pertinent medical records requested may not have been received.Through gore's investigation and based on the available information there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.Therefore, this event is being coded as no clinical signs, symptoms or conditions, no health consequences or impact and will be closed as no problem detected.¿ it should be noted that the gore® dualmesh® biomaterial instructions for use include warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use further warn: ¿strict aseptic techniques should be followed.If an infection develops, it should be treated aggressively.An unresolved infection may require removal of the material.¿ procedure and specific patient factors may contribute to or cause infection, leading to contamination, exposure, lack of incorporation and/or seeding of device.Procedure related factors may include adherence to clinical guidelines on infection risk management, contamination of device prior to or during implant, and post-operative persistent/symptomatic seroma and wound management.Patient risk factors may include diabetes, smoking, age, malnutrition, immunosuppressive therapy, post-operative instruction noncompliance, and hygiene.Individual medical decisions and/or actions of healthcare professional or device user, if inconsistent and/or non-conforming to the device manufacturer¿s recommendations, ifu, or recognized best practices, may result in or contribute to an adverse event.As with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.¿these may include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision/re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.¿the above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing and sterilization records verified that the lot met all pre-release specifications.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.

Brand Name
GORE® DUALMESH® BIOMATERIAL
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MPD APC B/P
p.o. box 1408
elkton MD 21922 1408
Manufacturer Contact
alexandrea holtsoi
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16541918
Report Number3003910212-2023-01419
Device Sequence Number5996418
Product Code FTL
UDI-Device Identifier00733132600960
UDI-Public00733132600960
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K992189
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2010
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/12/2014
Device Model Number1DLMC03
Device Catalogue Number1DLMC03
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer01/13/2023
01/13/2023
Initial Report FDA Received Date03/14/2023
Supplement Report FDA Received Date07/20/2023
03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/13/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age52 YR
Patient SexMale
Patient Weight91 KG